Digestive Disorders / Gastroenterology Expert Forum
stomach and back pain
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

stomach and back pain

I have had symptoms of ibs for about 3 years now and it is progressively getting worse.  After about a year of my stomach problems (constipation\diarhea (diarrhea) alternating, pain in the lower right quadrant, thin stool, mucus in stool) I also started having the urge to urinate when i didn't have much urine to pass and also seeing a cloudiness in my urine(lower back pain too).  At this point I went to the doctor and his urinalysis showed alot of white blood cells.  He also mentioned it might be something in the gut which made sense to me.  I have since had several urinalysis and they don't find any white blood cells or bacteria but I still see my urine cloudy and have moderate to severe lower back pain.  I went to the urologist who did an ultrasound on my kidneys and found nothing wrong.  He also said no white blood cells in my urine but i just drank alot of water.  I've also had stool tests for blood and bacteria which were normal, lower bowel x-ray-normal(possible chrohns) and a colonoscopy which showed normal.  So something is wrong that is continually getting worse and I think the connection between my stomach problems and urinary problems might be the key to figuring it out. The doctor keeps prescribing me anti-deppresants but I don't like taking them and I don't feel depressed(only about this problem). Any comments on this or reccomendations on what test i should try next?  I wonder about a possible fistula in my stomach or lower bowel.  Anything helps. Thank you.
Related Discussions
233190_tn?1278553401
It would be unlikely that a fistula would be present given your normal tests thus far.  

You have had a pretty comprehensive evaluation of the colon including a lower GI series and colonoscopy.  

I would further look into GU causes - specifically prostatitis.  This can be notoriously difficult to treat, and may require extended courses of antibiotics.  Prostatitis can lead to abdominal symptoms as well as back pain.

A thorough digital rectal exam, as well as a transrectal ultrasound to image to prostate can be considered for further evaluation.

You may also want to inquire about another urology evaluation.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
0 Comments
Blank
Avatar_n_tn
I was surprised to read a posting from somebody with the same symptoms. It mirrors my experiences exactly. I have had bowel movements in all sort of forms, ranging from diarrhea to constipations in all variations. I had a lot of stomach problems, too. About a month ago I developed extrem back pain, first on the right side, now on both sides. On some days I do have a low grade fever, then it disappears again. First, I was told, I might have a kidney stone. Then maybe a problem with the gallbladder. My urine does indicate it sometimes, then again everything seems to be normal. (No blood in urine, e.g.) I have been three times in the ER in the last three weeks, because of excruciating pain in my stomach and especially my back, and vomiting. After receiving Phenergan, Toradol and Dilaudid, the pain subsides, but I'm knocked out, too. But nobody is able to tell me what's wrong, even after a CT and X-Rays. This gets unnerving,frustrating and it interferes with my life, since I can imagine better things than laying literally screaming in the ER. Antibiotics didn't help it either. (Several HIV test were negative and I do not have any reason to believe otherwise.)
One thing I noticed though, is when I do have diarrhea, there are particles floating on top, which look very much like Fava Beans (I can't think of a better description, color, sizewise, etc.) They seem to be smooth, with a brown jelly like cover. Inside is a white, powdery substance. Is that somehow related? Any ideas of what I can do to find out what's going on? I just want to get rid of it, but right now I simply rely on pain management.

I appreciate any ideas or comments, thanks in advance,


leaf879

Blank
Avatar_n_tn
A related discussion, stomach and back pain was started.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank